Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 6, NWS El Paso, TX
NWS El Paso, TX issued this tornado warning at Oct 5, 2004, 6:21 PM MDT for Hudspeth County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2004, 6:21 PM MDT (00:21 UTC)
- Expired
- Oct 5, 2004, 7:15 PM MDT
- In force
- 54 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 136 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 5, 2:55 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Oct 5, 5:35 PM MDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2855 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KEPZ 060021 TORELP TXC229-060115- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE EL PASO TX 618 PM MDT TUE OCT 5 2004 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN HUDSPETH COUNTY IN TEXAS * UNTIL 715 PM MDT * AT 611 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 15 MILES NORTHWEST OF DELL CITY...MOVING SOUTHEAST AT 35 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... DELL CITY AT 635 PM MDT GOLF BALL SIZE HAIL IS ALSO LIKELY TO OCCUR WITH THIS STORM. STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT TUESDAY EVENING FOR NEW MEXICO AND TEXAS. LAT...LON 3199 10557 3161 10531 3159 10491 3199 10493 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this tornado warning went out at Oct 5, 12:50 PM MDT, 5 hours 31 minutes earlier.
Area forecast discussion, Oct 5, 12:50 PM MDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 1250 PM MDT TUE OCT 5 2004 SYNOPSIS... SOUTHEASTERLY WINDS WILL TRANSPORT MOIST UNSTABLE AIR INTO SOUTHERN NEW MEXICO AND WESTERN TEXAS WHILE AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. AS A RESULT...WIDESPREAD SHOWERS AND THUNDERSTORMS WILL OCCUR LATE THIS AFTERNOON AND TONIGHT WITH A CHANCE OF THUNDERSTORMS AGAIN ON WEDNESDAY. WEST TO NORTHWESTERLY WINDS AND HIGH PRESSURE WILL BRING A RETURN OF MOSTLY DRY WEATHER THURSDAY AND THROUGH THE WEEKEND. DISCUSSION... LOW LEVEL SOUTHEASTERLY WINDS CONTINUE TO TRANSPORT UNSEASONABLY MOIST AIR IN THE BOUNDARY LAYER WHILE UPPER TROUGH CONTINUES TO APPROACH FROM THE WEST. THIS PATTERN HAS BROUGHT A MOIST UNSTABLE AIR MASS ACROSS THE REGION WITH MORNING SOUNDINGS SHOWING CAPES NEAR 2000 J/KG AND PRECIPITABLE WATER ABOUT AN INCH. IN ADDITION STRONG LOW LEVEL VEERING WIND PROFILE ALSO INCLUDES SURFACE WIND FROM THE SOUTHEAST AT 15 KT WITH MID LEVEL WINDS FROM THE WEST NEAR 50 KT. THUS OVERALL ENVIRONMENT SHOULD SUPPORT STRONG UPDRAFTS/DEEP CONVECTION WITH BOTH POTENTIAL FOR STORM ROTATION AND HAIL...STRONG WINDS AND VERY HEAVY RAINS. IN ADDITION...WEAKNESS IN MID LEVEL FLOW NEAR 600 MB AND STRONG LOW LEVEL VEERING SUGGESTS POTENTIAL FOR HIGH PRECIPITATION SUPERCELLS. DESPITE THIS LITTLE HAPPENING ACROSS CWA EARLY THIS AFTERNOON. BELIEVE THIS IS BECAUSE AREA IS EXPERIENCING WEAK SUBSIDENCE BEHIND SHORT WAVE WHICH BROUGHT SEVERE WEATHER EARLY THIS MORNING. BUT EXPECT DYNAMIC FORCING WILL INCREASE LATE THIS AFTERNOON OR THIS EVENING AS SECOND VORT CENTER MOVES INTO NEW MEXICO WITH REGION ALSO IN LEFT FRONT QUADRANT OF UPPER SPEED AXIS MOVING ACROSS BAJA. DRIER AIR FROM THE WEST WILL MOVE INTO THE CWA WEDNESDAY BUT PRIMARY VORT CENTER WILL ALSO MOVE INTO NEW MEXICO WITH ASSOCIATED DIFFERENTIAL PVA/Q-G FORCING INCREASING EVEN WHILE AIR MASS SLOWLY DRIES. SO EXPECT ISOLATED TO SCATTERED CONVECTION AGAIN TOMORROW. HOWEVER ONCE TROUGH MOVES TO OUR EAST...NORTHWEST FLOW AND SUBSIDENCE BEHIND IT SHOULD DRY THINGS OUT THURSDAY AND THROUGH THE WEEKEND. WE MAY HAVE A SLIGHT CHANCE OF RAIN EARLY NEXT WEEK AS ANOTHER STRONG CLOSED UPPER LOW MOVES INTO THE SOUTHWESTERN UNITED STATES. PRELIMINARY NUMBERS... EL PASO BB 060/083 058/080 057 52200 ALAMOGORDO BB 054/078 054/076 054 62200 LAS CRUCES BB 056/081 055/078 055 52200 CLOUDCROFT BB 041/061 040/059 039 63311 TRUTH OR CONSEQUENCES BB 054/077 053/075 052 32200 SILVER CITY BB 051/072 047/071 048 22200 DEMING BB 056/083 055/079 053 20100 LORDSBURG BB 058/083 053/082 052 10100 SIERRA BLANCA BB 056/078 055/075 054 63311 .ELP WATCHES/WARNINGS/ADVISORIES...NONE 05 ROGASH
Hazardous weather outlook, Oct 5, 6:15 AM MDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 615 AM MDT TUE OCT 5 2004 NMZ022>025-030>032-TXZ055-056-051833- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 615 AM MDT TUE OCT 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. INCREASED MOISTURE MOVED INTO THE REGION BEHIND A BACKDOOR FRONT LAST NIGHT. THIS WILL CREATE LOW LEVEL INSTABILITY VIA A SHARP SURFACE BOUNDARY AND LOW LEVEL CONVERGENCE THIS AFTERNOON. IN ADDITION AN UPPER LEVEL TROUGH IS APPROACHING THE REGION FROM THE WEST. THIS WILL ADD INSTABILITY TO THE ATMOSPHERE FROM ALOFT. THE RESULT SHOULD BE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. CONVECTIVE PARAMETERS AND FORECAST SHEAR PROFILES SUGGEST THAT SOME OF THE STORMS MAY BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. LOCALIZED FLOODING FROM PERIODS OF HEAVY RAIN WILL BE POSSIBLE NEAR STORMS. SPOTTER ACTIVATION MAY BE REQUIRED TODAY. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE AGAIN WEDNESDAY BUT THE MAIN FOCUS WILL BE SHIFTED EAST A BIT. THE PRIMARY AREA AFFECTED BY STORMS WEDNESDAY SHOULD BE FROM THE RIO GRANDE VALLEY EASTWARD. THURSDAY THE UPPER TROUGH SHIFTS EASTWARD AND MOST OF THE AREA SHOULD REMAIN DRY THROUGH THE END OF THE WEEK. ANOTHER SHARP PACIFIC TROUGH IS FORECAST TO NEAR THE REGION BY MONDAY. WITH LOW LEVEL MOISTURE IN PLACE THE CHANCE FOR SHOWERS AND STORMS RETURN MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. BIRD
In the hours before
Special weather statement, Oct 5, 3:05 PM MDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 305 PM MDT TUE OCT 5 2004 NMZ023>025-032-TXZ055-056-060200- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...MONTANA VISTA...SAN ELIZARIO...SIERRA BLANCA... SOCORRO...SUNLAND PARK...TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 305 PM MDT TUE OCT 5 2004 ...A SEVERE THUNDERSTORMS WATCH IN EFFECT UNTIL 8 PM TONIGHT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORMS WATCH FOR PORTIONS OF SOUTHERN NEW MEXICO AND FAR WESTERN TEXAS UNTIL 8 PM. THIS WATCH INCLUDES DONA ANA...OTERO...AND SIERRA COUNTIES IN NEW MEXICO AND EL PASO AND HUDPETH COUNTIES IN WEST TEXAS. THUNDERSTORMS WILL INCREASE ACROSS THE AREA THIS AFTERNOON AND CONTINUE INTO THIS EVENING. A FEW THUNDERSTORMS MAY PRODUCE LARGE HAIL...WIND DAMAGE AND LOCALLY HEAVY RAINS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON THE INTERNET AT WWW.SRH.NOAA.GOV/ELP. ROGASH
Special weather statement, Oct 5, 3:18 PM MDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 318 PM MDT TUE OCT 5 2004 NMZ032-TXZ055-052213- EL PASO TX-SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ANTHONY...CANUTILLO...EL PASO...FABENS... FORT BLISS...LAS CRUCES...MONTANA VISTA...SAN ELIZARIO...SOCORRO... SUNLAND PARK AND UNIVERSITY PARK 318 PM MDT TUE OCT 5 2004 ...STRONG THUNDERSTORMS IN DONA ANA COUNTY NEW MEXICO... AT 315 PM A CLUSTER OF STRONG THUNDERSTORMS WAS MOVING INTO CENTRAL DONA ANA COUNTY NEW MEXICO. STRONGEST STORMS WERE MOVING ALONG INTERSTATE 10 INTO THE LAS CRUCES AREA. OTHER STORMS WERE APPROACHING RADIUM SPRINGS NEAR INTERSTATE 25. SMALL HAIL...WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAINS MAY OCCUR WITH THESE STORMS. PERSONS IN THE PATH OF THE STORMS SHOULD TAKE SHELTER. DRIVERS SHOULD EXPECT DANGEROUS CONDITIONS DUE TO LOW VISIBILITIES AND FROM WATER OR HAIL COVERED ROADS. ROGASH
Special weather statement, Oct 5, 6:05 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 605 PM MDT TUE OCT 5 2004 NMZ024-025-TXZ056-060304- HUDSPETH TX-SOUTHERN SACRAMENTO MOUNTAINS NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CHAPARRAL... HOLLOMAN AFB AND SIERRA BLANCA 605 PM MDT TUE OCT 5 2004 ...A TORNADO WATCH IS IN EFFECT UNTIL 10 PM TONIGHT... THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR PORTIONS OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS UNTIL 10 PM. THIS WATCH INCLUDES HUDSPETH COUNTY IN TEXAS AND OTERO COUNTY IN NEW MEXICO. THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE ACROSS HUDSPETH AND OTERO COUNTIES. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORNADOES...LARGE HAIL AND STRONG WINDS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON THE INTERNET AT WWW.SRH.NOAA.GOV/ELP.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 6:29 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 61 min |
| Oct 5, 8:23 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 37 min |
| Oct 5, 9:02 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 43 min |
| Oct 5, 9:48 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 57 min |
| Oct 5, 10:41 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 49 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.